Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

What causes tingling and needle like sensations in the chest?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
Dear Dr Omer, i am 30 year old male in a perceived good health. I exercise moderately for nearly 6 days a week with 5 km walk, 500 metre swim and around 12 kms of biking every week. For last few months i have been experiencing discomfort, pinching pain, needle like and impulse like feelings for few seconds in the centre of chest or on the extreme left part of chest localized. I have done a range of tests which has all turned out to be normal. Resting ECG done twice is normal, Stress TMT ECG is normal as well ((with METS 13.1 , No Chest pain, No Arrhythmia, No Angina, No ST Changes, BP Response normal XXXXXXX from 125/80 to 160/80 and fell back to 120/80. Heart Rate Response was normal as well, Functional Capacity - Normal, No LV Dysfunction noticed, Negative for Myocardial Ischemia), did some blood work as well with Cholestrol at 162, HDL at 38, LDL at 106, Triglycerides at 100, TSH is normal, CBC is normal with haemoglobin 15.5, Creatinine is normal, CPK and CKMB is normal, SGPT is normal, Fasting Glucose is 90, Sodium and Potassium levels are normal. The doctor had told me that there is no need to do further Cardiac Echo test as the parameters were normal. However after this incidence i have developed some anxiety and continuously think about the Cardiac Elements due to which my BP sometimes rises from 120/80 to 135-145/83 and falls back again to normal. As more i think more my BP rises due to anxiety. Also my chest pricking and irritation doesnot seem to get normal. I get a bit anxious when it happens every day. Following are my questions for you. 1. Do i need a CARDIAC ECHO test after the TMT test came out strong negative ?? 2. My Cardiologist told me to forget about all this and not to do any cardiac test for next 2 years and to have routine ecg and cholesterol check every 2 years. is he right or i need to do it every year 3. Am i getting hyperchondriac and have symptoms of somatization (for Chest uneasiness). 3. I maintain a very healthy lifestyle, with food(Very less sugar and fat) , exercise, dont smoke and dont even drink. Can this uneasiness in chest be due to Hyperacidity and Gas. Kindly advice as i sometimes fail to concentrate on my work and family because of this uneasiness. Regards XXXX
Posted Wed, 12 Feb 2014 in Hypertension and Heart Disease
Answered by Dr. Omer 17 hours later
Brief Answer: XXXX you have NO heart disease at all Detailed Answer: Hello XXXX I have just arrived from DXB ( Dubai airport ). The queries regarding you tingling , needle like sensations felt in chest ( central or peripheral ) are common in people who do biking or swimming.The reason being that in those people the viral attacks are normal due to rapid inhalation of air during these exercises. Borhleom disease is common in places with dry mountain areas in which viruses like coxsecki , adeno-viruses cause these non-specific chest pain.When these viruses enter in the body they cause specifically pain in ribs and people think of it as heart pain. As your age is 30 years with normal stress test , cholesterol test , no family history of heart problems , normal stress scan, there seems to be no role to do any further testing nor any annual testing, because the stress of annual testing itself will cause your anxiety to increase. Your anxiety causes your upper part of blood pressure to rise and that is normal as your lower part of blood pressure remains normal , so do not take your blood pressure reading seriously. You do not need to do any echocardiography at all nor annually as your stress tests are normal and your previous echos are also normal. You have a healthy life style and you are not getting hypochondriac , you really do have viral attacks that are causing the chest pain. A simple combination of two medicines that is antibiotic ( flouroquinolone ) and a anti-allergic for 3-5 days will resolve your chest pain , but it will come back again due to your biking or swimming.Do a steam inhalation at every night. For few weeks you also need a little of anti-anxiety medications because anxiety or stress also causes high stomach acid production. All the above steps will solve your problems. In the end i would say that you have NO heart disease at all , you do have a little anxiety but follow what i said and it will be helpful to you. I hope i was helpful in resolving your query , feel free to ask any further questions. Take care XXXX
Above answer was peer-reviewed by
Follow-up: What causes tingling and needle like sensations in the chest? 5 hours later
Thanks so much Dr Omer for your help and advice. In-fact i live in Dubai too. Do you have a practice here ?? I have uploaded the TMT test report for your reference. I have a few followup questions for you. 1. Which specific antibiotic should i take. I am allergic to Doxycyclin and Ciprofloxacin. Is there any mild antibiotic that i can take. 2. Should i stop cycling and swimming for the time being? 3. I need to also tell you that in 2012 due to some stretches of inactivity my cholesterol did go as high as 211 with HDL as 42 and LDL as 150 and Triglycerides as 180. But it had come down from next month to normal levels, after my lifestyle changes and exercise and has been normal since . I check my cholesterol every 6 months and every time its normal. 4. Which Anti Allergic Medicine i should be taking Kindly advice. XXXX
Answered by Dr. Omer 4 hours later
Brief Answer: Augmentin+Loratidine Detailed Answer: Hello again Thankyou for understanding. No i went to dubai to meet my relatives. I have seen it and your Ett or TMT test is totally normal. Since you have allergy to some antibiotics and i dont think you can get medication in dubai without doctors prescription, if yes then you can have augmentin ( amoxil+salbactum ) 625mg thrice daily and for anti allergy you can take over the counter loratidine 10 mg once daily.Both medicines for 3-5 days. Yes take a rest from exercises for 5-7 days. lipid profile testing ( cholesterol , hdl , ldl ) can be abnormal in healthy young individual if the fasting before test is less than 9 hrs. Follow the above , and you will be happy to give me a good review. Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor